Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


An explicit theory of heights

Author: E. V. Flynn
Journal: Trans. Amer. Math. Soc. 347 (1995), 3003-3015
MSC: Primary 11G10; Secondary 11G30, 14H25, 14K15
MathSciNet review: 1297525
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the problem of explicitly determining the naive height constants for Jacobians of hyperelliptic curves. For genus $ > 1$, it is impractical to apply Hilbert's Nullstellensatz directly to the defining equations of the duplication law; we indicate how this technical difficulty can be overcome by use of isogenies. The height constants are computed in detail for the Jacobian of an arbitrary curve of genus $ 2$, and we apply the technique to compute generators of $ \mathcal{J}(\mathbb{Q})$, the Mordell-Weil group for a selection of rank $ 1$ examples.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 11G10, 11G30, 14H25, 14K15

Retrieve articles in all journals with MSC: 11G10, 11G30, 14H25, 14K15

Additional Information

PII: S 0002-9947(1995)1297525-9
Article copyright: © Copyright 1995 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia